Waves trapped along a breakwater

Philip L.F. Liu, Carlos J. Lozano

Research output: Contribution to journalArticlepeer-review

Abstract

The excitation of trapped waves by the diffracted wavefield around a breakwater in varying water depth is studied. Using the parabolic approximation, the governing equation for trapped waves is first obtained. The trapped waves can be excited, when the effective concavity of the breakwater with respect to the index of refraction (local wave number) is positive. An analytical solution is then presented for the case where the breakwater is a semi-infinite straightline and is parallel to the shoreline on a uniform beach.

Original languageEnglish
Pages (from-to)253-260
Number of pages8
JournalWave Motion
Volume13
Issue number3
DOIs
Publication statusPublished - 1991 May

All Science Journal Classification (ASJC) codes

  • Modelling and Simulation
  • Physics and Astronomy(all)
  • Computational Mathematics
  • Applied Mathematics

Fingerprint

Dive into the research topics of 'Waves trapped along a breakwater'. Together they form a unique fingerprint.

Cite this